Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2020, 2:50 PM CDT for Choctaw County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2020, 2:50 PM CDT (19:50 UTC)
- Expired
- Apr 19, 2020, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
155
WUUS54 KTSA 191950
SVRTSA
OKC023-192030-
/O.NEW.KTSA.SV.W.0053.200419T1950Z-200419T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
250 PM CDT Sun Apr 19 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Choctaw County in southeastern Oklahoma...
* Until 330 PM CDT.
* At 250 PM CDT, a severe thunderstorm was located 11 miles north of
Blossom, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Huskey... Swink...
Frogville...
LAT...LON 3387 9545 3388 9546 3389 9546 3388 9549
3416 9518 3416 9516 3394 9516 3396 9523
3394 9525 3389 9526 3390 9526 3391 9527
3390 9528 3388 9528 3387 9529 3389 9533
3387 9534
TIME...MOT...LOC 1950Z 230DEG 38KT 3383 9539
HAIL...1.00IN
WIND...<50MPH
$$
Snider2 follow-up statements
892
WWUS54 KTSA 192015
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
315 PM CDT Sun Apr 19 2020
OKC023-192030-
/O.CON.KTSA.SV.W.0053.000000T0000Z-200419T2030Z/
Choctaw OK-
315 PM CDT Sun Apr 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...
At 315 PM CDT, a severe thunderstorm was located 3 miles east of
Raymond Gary State Park, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Huskey... Swink...
Frogville...
LAT...LON 3393 9532 3398 9535 3410 9520 3412 9516
3394 9516 3396 9523 3394 9525 3389 9526
3390 9526 3391 9527 3390 9528 3388 9528
3387 9529 3388 9531 3389 9532
TIME...MOT...LOC 2015Z 217DEG 28KT 3399 9520
HAIL...1.00IN
WIND...<50MPH
$$427
WWUS54 KTSA 192031
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
331 PM CDT Sun Apr 19 2020
OKC023-192041-
/O.EXP.KTSA.SV.W.0053.000000T0000Z-200419T2030Z/
Choctaw OK-
331 PM CDT Sun Apr 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.
LAT...LON 3393 9532 3398 9535 3410 9520 3412 9516
3394 9516 3396 9523 3394 9525 3389 9526
3390 9526 3391 9527 3390 9528 3388 9528
3387 9529 3388 9531 3389 9532
TIME...MOT...LOC 2031Z 230DEG 38KT 3409 9506
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:42 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 19, 2:42 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 242 PM CDT Sun Apr 19 2020 .DISCUSSION... Convection has been slowing increasing in coverage/intensity across southeast OK into western AR, within an area of MUCAPES around 1000 J/Kg and 0-6km bulk shear of 60-70kts. Warm front has nudged up into far southeast OK, so not out of the question to see a few surface based storms over the next several hours, although large hail will continue to be the primary threat. HRRR suggests that the severe threat will be winding down around 23-00Z as storms shift east. Have introduce some low PoPs for late Monday afternoon across far northeast OK/northwest AR, with several CAM solutions showing modest SBCAPES ahead of a weak cold front. Any isolated/scattered activity should quickly diminish by the early evening. 12Z GFS/ECMWF have come into reasonable agreement with the next upper system swing through the region on Wednesday. Areas of showers/few storms may spread east into the area by Tuesday night as a lead wave zips east, but the better chances will hold off until Wednesday afternoon/evening as the main system approaches. Severe storms will be possible, mainly for southeast OK. Have to note that the 12Z NAM is considerably slower with the upper system, so there are still some timing differences to consider. Thursday looks to be mostly quiet and mild, with another system bringing a chance of showers and storms for Friday going into the weekend. Available moisture may be in question, so the severe threat appears low at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 75 49 75 / 0 0 0 10 FSM 46 75 50 78 / 40 0 0 10 MLC 47 74 51 78 / 10 0 10 10 BVO 43 75 47 74 / 0 10 0 0 FYV 44 72 48 74 / 20 10 10 0 BYV 42 71 47 72 / 20 20 20 0 MKO 44 72 49 75 / 10 0 0 10 MIO 42 72 45 71 / 0 20 10 0 F10 46 74 51 76 / 10 0 10 10 HHW 51 73 53 77 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...21 LONG TERM....18
Hazardous weather outlook, Apr 19, 1:17 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 117 PM CDT Sun Apr 19 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 117 PM CDT Sun Apr 19 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA... Southeast Oklahoma and West-Central Arkansas. ONSET... This Afternoon. HEAVY RAIN. RISK...Limited. AREA... Southeast Oklahoma and West-Central Arkansas. ONSET... Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA... Locations northwest of Interstate 44. ONSET... Ongoing. DISCUSSION... Strong to severe storms are likely to develop across portions southeast Oklahoma and west-central Arkansas this afternoon where a more elevated threat is located. A limited severe weather threat extends northward to points close to interstate 40. The main severe weather threat this afternoon will be large hail up to golf ball size with a lower threat for damaging wind gusts. These storms will also have the potential to produce heavy rainfall which may lead to low land and localized flooding. A limited fire weather threat exists for locations northwest of Interstate 44 with a greater threat closer to the Kansas border where mostly clear skies can be found. This threat will quickly diminish this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A very stormy pattern will continue through the upcoming work week with storms expected everyday for at least parts of the area. Monday will feature strong to possible severe storms across portions of northeast Oklahoma and northwest Arkansas late tomorrow afternoon and evening. Tuesday will be largely dry before another potent storm system moves into the area bringing chances for thunderstorms late Tuesday into Wednesday and continuing into the first part of Thursday. Some of these storms could be strong. Another system then moves through Friday into Saturday bringing another round of storms. Future forecasts will continue to iron out the details for strong to severe thunderstorm chances through the week. Remember that we are approaching the climatological peak of the severe weather season, so it is important to be prepared in case severe weather strikes. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Apr 19, 12:24 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 PM CDT Sun Apr 19 2020
ARZ020-191800-
Franklin AR-
1224 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN COUNTY UNTIL
100 PM CDT...
At 1224 PM CDT, a strong thunderstorm was located near Branch, moving
northeast at 45 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Ozark... Charleston...
Altus... Branch...
Denning... Wiederkehr Village...
Caulksville... Etna...
Peter Pender... Alix...
Meg...
This includes Interstate 40 in Arkansas between mile markers 39 and
42.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3523 9392 3523 9402
3521 9403 3521 9405 3527 9408 3535 9408
3555 9371
TIME...MOT...LOC 1724Z 242DEG 44KT 3529 9399Special weather statement, Apr 19, 2:05 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
205 PM CDT Sun Apr 19 2020
OKZ074>076-191930-
Haskell OK-Latimer OK-Le Flore OK-
205 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN LATIMER AND NORTHERN LE FLORE COUNTIES UNTIL 230 PM
CDT...
At 204 PM CDT, a strong thunderstorm was located 7 miles north of
Fanshawe, moving east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Arkoma...
Panama... Wister...
Red Oak... Mccurtain...
Bokoshe... Fanshawe...
Cameron... Mc Curtain...
Shady Point... Rock Island...
Scullyville... Braden...
Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3497 9445 3495 9509 3515 9501 3531 9455
3530 9454 3531 9452 3530 9450 3530 9449
3531 9448 3533 9449 3535 9444
TIME...MOT...LOC 1904Z 260DEG 51KT 3506 9489
SniderSpecial weather statement, Apr 19, 2:12 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT Sun Apr 19 2020
ARZ020-191930-
Franklin AR-
212 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 230 PM CDT...
At 212 PM CDT, a strong thunderstorm was located 3 miles north of
Wiederkehr Village, moving east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Ozark... Altus...
Wiederkehr Village... Watalula...
Taft...
This includes Interstate 40 in Arkansas between mile markers 32 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3546 9371 3543 9379 3542 9380 3542 9381
3540 9385 3557 9392 3569 9370
TIME...MOT...LOC 1912Z 260DEG 51KT 3552 9375Special weather statement, Apr 19, 2:21 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT Sun Apr 19 2020
ARZ019-020-191945-
Franklin AR-Crawford AR-
221 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, a strong thunderstorm was located near Dyer, moving
northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Mountainburg... Mulberry...
Dyer... Chester...
Rudy... Cass...
Lake Fort Smith... Fern...
Jethro... Barnes...
Bidville... Watalula...
Piney... Toney...
Locke... Turners Bend...
Mount Gayler... Lonelm...
Cravens... Paradise...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 31.
Interstate 49 between mile markers 22 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3560 9370 3544 9411 3545 9414 3554 9429
3577 9409 3576 9393 3563 9370
TIME...MOT...LOC 1921Z 236DEG 34KT 3552 9414
SniderSpecial weather statement, Apr 19, 2:26 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Tulsa OK 226 PM CDT Sun Apr 19 2020 ARZ019-029-OKZ072-076-192000- Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK- 226 PM CDT Sun Apr 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...NORTHERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 300 PM CDT... At 225 PM CDT, a strong thunderstorm was located 3 miles northwest of Pocola, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fort Smith... Van Buren... Greenwood... Alma... Barling... Pocola... Lavaca... Arkoma... Bonanza... Moffett... Bloomer... Fort Smith Regional Airport... Jenny Lind... Kibler... Central City... Concord... Shibley... Scullyville... Braden... Mill Creek... This includes the following highways, Interstate 40 in Arkansas between mile markers 6 and 11. Interstate 540 between mile markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3521 9457 3535 9462 3550 9424 3523 9409 TIME...MOT...LOC 1925Z 266DEG 28KT 3527 9452 Snider
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:05 PM CDT | Special Weather Statement | TSA | LeFlore | 25 min |
| Apr 19, 3:05 PM CDT | Special Weather Statement | TSA | Pushmataha | 10 min |
| Apr 19, 3:58 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Apr 19, 4:35 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.